MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE ROII HIFLOW INTRODUCER SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE ROII HIFLOW INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: lead tech.A review of the device history record of the product code and lot number combination was conducted with no findings.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that during a procedure the conquest balloon was passed through the involved ik sheath and inflated in the subclavian vein.At first the balloon appeared to pop and was reported to be removed without difficulty.A second conquest balloon was then advanced, during the inflation of the balloon it was discovered that the sheath was on the wire distal to the balloon.The balloon was removed and the wire with the sheath on it was left in the patient and secured to the access site.An ambulance was called, and the patient was transferred to a hospital where the foreign body retrieval procedure was performed.The removal of the sheath was successful.The original procedure was a right arm fistulagram with intervention and angioplasty of the subclavian vein.The corrective procedure was a foreign body retrieval via the left femoral vein.Patient condition was stable and planned to be discharged home.The procedure outcome was successful foreign body retrieval.The event occurred intra-operative.The patient required medical or surgical.Additional information was received on 05 april 2023: the sheath piece that required to be surgical removed from the patient was an entire 4cm in length.It separated from the orange hub.No resistance was encountered during removal of the sheath.There were no difficulties inserting the sheath into the patient.
 
Additional Manufacturer Narrative
One ik sheath and bard conquest 40 balloon were returned for assessment.The sample was subject to visual analysis.The balloon is inserted into the 7fr sheath hub.The sheath is completely separated from the sheath hub.The broken sheath is 6.4cm in length.The sheath tip is deformed.The sheath end that was attached to the sheath hub is bent and folded onto the sheath.X-ray images were taken of the sheath hub.The caulking pin is dislodged.The marker band on the sheath tip is still intact.The x-ray shows widening of the sheath tip and damage to the tip.The complaint can be confirmed for sheath separation because the returned sample is separated at the hub.The exact root cause could not be determined.The likely root cause of the sheath separation is the bard conquest 40 balloon is an 8fr and the terumo sheath is a 7fr.Using a balloon larger than the sheath would increase resistance during retrieval, leading to separation.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
PINNACLE ROII HIFLOW INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key16865684
Report Number1118880-2023-00064
Device Sequence Number5478298
Product Code DYB
UDI-Device Identifier00389701008295
UDI-Public00389701008295
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K062446
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2025
Device Model NumberN/A
Device Catalogue NumberRSB704H
Device Lot Number0000236530
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer05/05/2023
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BARD CONQUEST 40 BALLOON SIZE 12MM X 40MM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age46 YR
Patient SexMale
Patient Weight74 KG
Patient EthnicityNon Hispanic
Patient RaceWhite